Is there anything i can do to correct an asymmetrical smile after Botox?
Doctor Answers 5
Asymmetric smile -- before or after Botox?
Especially if you had some Botox injected for smile lines around the eyes, it is possible that some of the Botox migrated to muscles other than those the doctor intended to relax. If so, you should visit the doctor now so that she or he can make any adjustments that might be possible, or at least alter the protocol for the next Botox session. These problems are not at all common, and could easily be avoided on the next go-around. Be assured that whatever you don't like will resolve fairly quickly. I like to use very concentrated Botox to keep it from diffusing where i don't want it to go. This results in a bit more of the Botox being wasted, but saves my patients from having an unexpected result. I also prefer to use lower doses the first time a patient is having an area injected, and top it up if necessary than to use too much up front. Dysport may diffuse more than Botox or Xeomin, so I tend to use Botox for small muscles or where exact placement is critical. Studying the anatomy of the face in depth is very helpful as well. Every patient gets injected in a different pattern based on the size and arrangement of their muscles and facial features, because no one face is exactly like another, and above all, one wants the result to look natural. Someone else should not be able to tell you have been treated.
All of the botulinum toxin A's (BTX-A), including Botox, can be used to correct some facial asymmetries. Most patients in fact, do not have an exact mirror image of one side of the face to the other. Try this: put a piece of paper exactly over the right half of your face, and look in a mirror at the left side of your face. Then cover the left side of your face, and look at the right side of your face. Most people will notice some differences. Sometimes, a patient is not aware of these differences until after BTX-A is injected when they are scrutinizing the face more carefully.
Have a question? Ask a doctor
Asymmetry After Botox
Botox caused funny smile
- It isn't clear where the Botox was injected and whether your face was asymmetric before then.
- Botox injections for crows feet, lip lines and TMJ can affect muscles that change the smile.
- The effect wears off as the Botox wears off - about 3-4 months. Best wishes.
You might also like...
Uneven Smile After Botox
It sounds like you may already have had some facial asymmetry.
Either way, the Botox will wear off completely in 3-4 months and your facial muscle function will return.
To be sure, see two or more board certified and experienced plastic surgeons in your area for a full and complete evaluation.
I hope this helps.
Botox for Crooked Smile
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.